December  2011, 31(4): 1293-1305. doi: 10.3934/dcds.2011.31.1293

Remarks on certain singular perturbations with ill-posed limit in shell theory and elasticity

1. 

IMT, Université Paul Sabatier, 118, route de Narbonne, Toulouse, 31062, France

2. 

Laboratoire de Modélisation en Mécanique, Université Pierre et Marie Curie 4, place Jussieu, Paris, 75252, France

Received  June 2010 Revised  October 2010 Published  September 2011

Some problems of elasticity and shell theory are considered. The common feature of these problems is the presence of a small parameter $\varepsilon$. If $\varepsilon>0$ the corresponding equations are elliptic and the boundary conditions satisfy the Shapiro - Lopatinsky condition. When $\varepsilon=0$, this condition is violated and the problem can be non-solvable in the distribution spaces. The rather difficult passing to the limit is studied using the related Cauchy problem for elliptic equations. This approach allows to show that the most important is the transition zone where the frequencies $|\xi|\asymp \log (\varepsilon^{-1})$.
Citation: Youri V. Egorov, Evariste Sanchez-Palencia. Remarks on certain singular perturbations with ill-posed limit in shell theory and elasticity. Discrete and Continuous Dynamical Systems, 2011, 31 (4) : 1293-1305. doi: 10.3934/dcds.2011.31.1293
References:
[1]

S. Agmon, A. Douglis and L. Nirenberg, Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. I., Comm. Pure. Applied Math., 12 (1959), 623-727. doi: 10.1002/cpa.3160120405.

[2]

F. Béchet, O. Millet and E. Sanchez-Palencia, Singular perturbations generating complexification phenomena in elliptic shells, Comput. Mech., 43 (2008), 207-221.

[3]

R. Courant and D. Hilbert, "Methods of Mathematical Physics. Vol. II: Partial Differential Equations," Interscience Publishers, New York-London, 1962.

[4]

Yu. V. Egorov and V. A. Kondratév, The oblique derivative problem, Matem. sbornik (N.S.), 78 (1969), 148-176.

[5]

Yu. V. Egorov, N. Meunier and E. Sanchez-Palencia, Rigorous and heuristic treatment of certain sensitive singular perturbations, Journal Math. Pures et Appliques (9), 88 (2007), 123-147. doi: 10.1016/j.matpur.2007.04.010.

[6]

Yu. V. Egorov, N. Meunier and E. Sanchez-Palencia, "Rigorous and Heuristic Treatment of Sensitive Singular Perturbations Arising in Elliptic Shells," Around the research of V. Maz'ya, II, Int. Math. Ser. (N.Y.), 12, Springer, New York, (2010), 159-202.

[7]

Yu. V. Egorov and M. A. Shubin, "Foundations of the Classical Theory of Partial Differential Equations," Reprint of the original English edition from the series Encyclopaedia of Mathematical Sciences, Springer-Verlag, Berlin, 1998.

[8]

J. Hadamard, "Lectures on Cauchy's Problem for Linear Partial Differential Equations," Dover, 1952.

[9]

P. R. Popivanov and D. K. Palagachev, "The Degenerate Oblique Derivative Problem for Elliptic and Parabolic Equations," Mathematical Research, 93, Akademie Verlag, Berlin, 1997.

[10]

L. Schwartz, "Théorie des Distributions," Hermann, Paris, 1961.

[11]

M. E. Taylor, "Pseudodifferential Operators," Princeton Mathematical Series, 34, Princeton University Press, Princeton, N.J., 1981.

show all references

References:
[1]

S. Agmon, A. Douglis and L. Nirenberg, Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. I., Comm. Pure. Applied Math., 12 (1959), 623-727. doi: 10.1002/cpa.3160120405.

[2]

F. Béchet, O. Millet and E. Sanchez-Palencia, Singular perturbations generating complexification phenomena in elliptic shells, Comput. Mech., 43 (2008), 207-221.

[3]

R. Courant and D. Hilbert, "Methods of Mathematical Physics. Vol. II: Partial Differential Equations," Interscience Publishers, New York-London, 1962.

[4]

Yu. V. Egorov and V. A. Kondratév, The oblique derivative problem, Matem. sbornik (N.S.), 78 (1969), 148-176.

[5]

Yu. V. Egorov, N. Meunier and E. Sanchez-Palencia, Rigorous and heuristic treatment of certain sensitive singular perturbations, Journal Math. Pures et Appliques (9), 88 (2007), 123-147. doi: 10.1016/j.matpur.2007.04.010.

[6]

Yu. V. Egorov, N. Meunier and E. Sanchez-Palencia, "Rigorous and Heuristic Treatment of Sensitive Singular Perturbations Arising in Elliptic Shells," Around the research of V. Maz'ya, II, Int. Math. Ser. (N.Y.), 12, Springer, New York, (2010), 159-202.

[7]

Yu. V. Egorov and M. A. Shubin, "Foundations of the Classical Theory of Partial Differential Equations," Reprint of the original English edition from the series Encyclopaedia of Mathematical Sciences, Springer-Verlag, Berlin, 1998.

[8]

J. Hadamard, "Lectures on Cauchy's Problem for Linear Partial Differential Equations," Dover, 1952.

[9]

P. R. Popivanov and D. K. Palagachev, "The Degenerate Oblique Derivative Problem for Elliptic and Parabolic Equations," Mathematical Research, 93, Akademie Verlag, Berlin, 1997.

[10]

L. Schwartz, "Théorie des Distributions," Hermann, Paris, 1961.

[11]

M. E. Taylor, "Pseudodifferential Operators," Princeton Mathematical Series, 34, Princeton University Press, Princeton, N.J., 1981.

[1]

Felix Sadyrbaev, Inara Yermachenko. Multiple solutions of nonlinear boundary value problems for two-dimensional differential systems. Conference Publications, 2009, 2009 (Special) : 659-668. doi: 10.3934/proc.2009.2009.659

[2]

Eemeli Blåsten, Oleg Yu. Imanuvilov, Masahiro Yamamoto. Stability and uniqueness for a two-dimensional inverse boundary value problem for less regular potentials. Inverse Problems and Imaging, 2015, 9 (3) : 709-723. doi: 10.3934/ipi.2015.9.709

[3]

Dongfen Bian. Initial boundary value problem for two-dimensional viscous Boussinesq equations for MHD convection. Discrete and Continuous Dynamical Systems - S, 2016, 9 (6) : 1591-1611. doi: 10.3934/dcdss.2016065

[4]

Micah Webster, Patrick Guidotti. Boundary dynamics of a two-dimensional diffusive free boundary problem. Discrete and Continuous Dynamical Systems, 2010, 26 (2) : 713-736. doi: 10.3934/dcds.2010.26.713

[5]

Eddye Bustamante, José Jiménez Urrea, Jorge Mejía. The Cauchy problem for a family of two-dimensional fractional Benjamin-Ono equations. Communications on Pure and Applied Analysis, 2019, 18 (3) : 1177-1203. doi: 10.3934/cpaa.2019057

[6]

Yongfu Wang. Mass concentration phenomenon to the two-dimensional Cauchy problem of the compressible Magnetohydrodynamic equations. Communications on Pure and Applied Analysis, 2020, 19 (10) : 4973-4994. doi: 10.3934/cpaa.2020223

[7]

Xin Zhong. Global well-posedness to the cauchy problem of two-dimensional density-dependent boussinesq equations with large initial data and vacuum. Discrete and Continuous Dynamical Systems, 2019, 39 (11) : 6713-6745. doi: 10.3934/dcds.2019292

[8]

Yaguang Wang, Shiyong Zhu. Blowup of solutions to the thermal boundary layer problem in two-dimensional incompressible heat conducting flow. Communications on Pure and Applied Analysis, 2020, 19 (6) : 3233-3244. doi: 10.3934/cpaa.2020141

[9]

Hugo Beirão da Veiga. Elliptic boundary value problems in spaces of continuous functions. Discrete and Continuous Dynamical Systems - S, 2016, 9 (1) : 43-52. doi: 10.3934/dcdss.2016.9.43

[10]

K. Q. Lan, G. C. Yang. Optimal constants for two point boundary value problems. Conference Publications, 2007, 2007 (Special) : 624-633. doi: 10.3934/proc.2007.2007.624

[11]

Paolo Tilli. Compliance estimates for two-dimensional problems with Dirichlet region of prescribed length. Networks and Heterogeneous Media, 2012, 7 (1) : 127-136. doi: 10.3934/nhm.2012.7.127

[12]

Simone Creo, Maria Rosaria Lancia, Alexander Nazarov, Paola Vernole. On two-dimensional nonlocal Venttsel' problems in piecewise smooth domains. Discrete and Continuous Dynamical Systems - S, 2019, 12 (1) : 57-64. doi: 10.3934/dcdss.2019004

[13]

Yang Yang, Jian Zhai. Unique determination of a transversely isotropic perturbation in a linearized inverse boundary value problem for elasticity. Inverse Problems and Imaging, 2019, 13 (6) : 1309-1325. doi: 10.3934/ipi.2019057

[14]

Lihui Guo, Wancheng Sheng, Tong Zhang. The two-dimensional Riemann problem for isentropic Chaplygin gas dynamic system$^*$. Communications on Pure and Applied Analysis, 2010, 9 (2) : 431-458. doi: 10.3934/cpaa.2010.9.431

[15]

Al-hassem Nayam. Constant in two-dimensional $p$-compliance-network problem. Networks and Heterogeneous Media, 2014, 9 (1) : 161-168. doi: 10.3934/nhm.2014.9.161

[16]

Gui-Qiang G. Chen, Qin Wang, Shengguo Zhu. Global solutions of a two-dimensional Riemann problem for the pressure gradient system. Communications on Pure and Applied Analysis, 2021, 20 (7&8) : 2475-2503. doi: 10.3934/cpaa.2021014

[17]

Tong Peng. Designing prorated lifetime warranty strategy for high-value and durable products under two-dimensional warranty. Journal of Industrial and Management Optimization, 2021, 17 (2) : 953-970. doi: 10.3934/jimo.2020006

[18]

Sofia Giuffrè, Giovanna Idone. On linear and nonlinear elliptic boundary value problems in the plane with discontinuous coefficients. Discrete and Continuous Dynamical Systems, 2011, 31 (4) : 1347-1363. doi: 10.3934/dcds.2011.31.1347

[19]

Santiago Cano-Casanova. Coercivity of elliptic mixed boundary value problems in annulus of $\mathbb{R}^N$. Discrete and Continuous Dynamical Systems, 2012, 32 (11) : 3819-3839. doi: 10.3934/dcds.2012.32.3819

[20]

Mark I. Vishik, Sergey Zelik. Attractors for the nonlinear elliptic boundary value problems and their parabolic singular limit. Communications on Pure and Applied Analysis, 2014, 13 (5) : 2059-2093. doi: 10.3934/cpaa.2014.13.2059

2021 Impact Factor: 1.588

Metrics

  • PDF downloads (65)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]